MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA15 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA15 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX426T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 02/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation has not yet begun.Additional informations / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was a problem with a sprung reservoir to the progav 2.0 shuntsystem.According to the complainant,when shunt was assembled on the sterile table the physician assistant was unable to prime the shunt using the control reservoir.The patient was under anesthesia, there was no delay in surgery, and the surgeon had a back-up shunt to use instead.Additional information has been requested but not yet received as of this report.Additional patient information is not available.
 
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: - no abnormalities are detected permeability test: the test showed that the all separated components of the progav 2.0 shunt system are permeable.The sprungreservoir could be filled with liquid and also drains it again.Adjustability test: the progav 2.0 was found to be adjustable to all pressure settings.The shuntassistant is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force of the progav 2.0 was within the specified tolerance and the brake function operated as expected.Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the shunt system.Due to the fact that the products were not implanted, we have only separated but not dismantled the valves.Results: we would like to note in advance that the returned product was not submerged in liquid at the time of receipt.The testing of valves sent in in a dry condition is only of a limited value.The product performance can be affected by dry residues of cerebrospinal fluid, blood or test liquid.In spite of this we have tested the shunt system to the best of our abilities.Based on our investigations, we were not able to confirm the claim of "blockage".At the time of the investigation, it is not clear to us how the mentioned functional impairment occurred.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.

Brand Name
PROGAV 2.0 SYS W/SA15 A.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11517407
Report Number3004721439-2021-00050
Device Sequence Number19790711
Product Code JXG
UDI-Device Identifier04041906136963
UDI-Public4041906136963
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2024
Device Model NumberFX426T
Device Catalogue NumberFX426T
Device Lot Number20043190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;